Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 16, NWS Dodge City, KS
NWS Dodge City, KS issued this wind advisory at Apr 12, 2010, 3:50 PM CDT for 27 counties in Kansas. It took effect at Apr 13, 2010, 10:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2010, 3:50 PM CDT (20:50 UTC)
- In effect from
- Apr 13, 2010, 10:00 AM CDT
- Expired
- Apr 13, 2010, 9:53 PM CDT
- In force
- 12 hr
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.8 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -395 J/kg
- Mixed-layer LCL
- 1622 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
298 WWUS73 KDDC 122050 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 350 PM CDT MON APR 12 2010 ...STRONG WINDS RETURNING ON TUESDAY... .A TIGHT PRESSURE GRADIENT AT THE SURFACE WILL DEVELOP ACROSS WESTERN KANSAS DURING THE DAY ON TUESDAY AS AN UPPER LEVEL DISTURBANCE BEGINS TO WORK ITS WAY ACROSS THE ROCKIES AND INTO THE WESTERN HIGH PLAINS. THIS COMBINED WITH STRONGER WINDS ALOFT MIXING DOWN TO THE SURFACE WILL RESULT IN VERY WINDY CONDITIONS FOR MUCH OF THE AREA. KSZ030-031-043>046-061>066-074>081-084>090-130500- /O.NEW.KDDC.WI.Y.0016.100413T1500Z-100414T0300Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 350 PM CDT MON APR 12 2010 /250 PM MDT MON APR 12 2010/ ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM MDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM MDT/ TUESDAY. * STRONG SOUTH WINDS WILL DEVELOP AFTER 10 AM AND THEN CONTINUE THROUGH THE REMAINDER OF THE DAY ON TUESDAY. THE WINDS WILL REACH THEIR PEAK BY MID AFTERNOON AND THEN BEGIN TO DIMINISH AFTER SUNSET. * SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH WITH FREQUENT GUSTS UP TO 50 MPH ARE EXPECTED...ESPECIALLY DURING THE AFTERNOON. * WIND GUSTS GREATER THAN 40 MPH WILL BE HAZARDOUS TO MOTORISTS DRIVING ON EAST TO WEST ORIENTED HIGHWAYS... PARTICULARLY IN HIGH PROFILE VEHICLES. * USE EXTRA CAUTION WHEN PASSING GRAIN ELEVATORS OR OTHER WIND BREAKS AS SUCH OBSTACLES CAN CAUSE VEHICLES TO DRIFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 18
6 follow-up statements
411 WWUS73 KDDC 130427 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1127 PM CDT MON APR 12 2010 ...EXPECT A VERY WINDY TUESDAY... .ON TUESDAY...A TIGHT PRESSURE GRADIENT WILL FORM ACROSS WESTERN KANSAS AS AN UPPER LEVEL DISTURBANCE MOVES IN FROM THE WEST. AT THE SAME TIME...STRONG WINDS WILL MIX DOWN FROM HIGHER LAYERS OF THE ATMOSPHERE AND PRODUCE QUITE STRONG SOUTHERLY WINDS. KSZ030-031-043>046-061>066-074>081-084>090-131300- /O.CON.KDDC.WI.Y.0016.100413T1500Z-100414T0300Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 1127 PM CDT MON APR 12 2010 /1027 PM MDT MON APR 12 2010/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM MDT/ TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM MDT/ TUESDAY. * STRONG SOUTH WINDS WILL FORM AFTER 10 AM CDT TUESDAY AND CONTINUE THROUGH THE AFTERNOON AND EVENING. THE WINDS WILL DIMINISH AFTER SUNSET. * SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH WITH FREQUENT GUSTS OVER 45 MPH ARE EXPECTED...ESPECIALLY DURING THE AFTERNOON. * WIND GUSTS GREATER THAN 40 MPH CAN BE HAZARDOUS TO MOTORISTS DRIVING ON EAST TO WEST ORIENTED HIGHWAYS...PARTICULARLY IN HIGH PROFILE VEHICLES. * USE EXTRA CAUTION WHEN PASSING NEAR GRAIN ELEVATORS OR OTHER WIND BREAKS...AS SUCH OBSTACLES CAN CAUSE SUDDEN WIND GUSTS AND CAUSE VEHICLES TO DRIFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 12
621 WWUS73 KDDC 131003 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 503 AM CDT TUE APR 13 2010 ...VERY WINDY CONDITIONS CAN EXPECTED TODAY... .A TIGHT PRESSURE GRADIENT WILL BE IN PLACE ACROSS WESTERN KANSAS TODAY AS AN UPPER LEVEL DISTURBANCE MOVES OUT OF THE ROCKIES. THIS WILL RESULT IN STRONG SOUTHERLY WINDS TODAY. THE WINDS WILL CONTINUE TO BE STRONG THROUGH THE AFTERNOON HOURS BUT SHOULD BE DIMINISHING AROUND OR SHORTLY AFTER SUNSET. KSZ030-031-043>046-061>066-074>081-084>090-132115- /O.CON.KDDC.WI.Y.0016.100413T1500Z-100414T0300Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 503 AM CDT TUE APR 13 2010 /403 AM MDT TUE APR 13 2010/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING. * SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH BY LATE MORNING. THE WINDS WILL DIMINISH AFTER SUNSET. * WIND GUSTS GREATER THAN 40 MPH CAN BE HAZARDOUS TO MOTORISTS DRIVING ON EAST TO WEST ORIENTED HIGHWAYS AND PARTICULARLY IN HIGH PROFILE VEHICLES. * USE EXTRA CAUTION WHEN PASSING NEAR GRAIN ELEVATORS OR OTHER WIND BREAKS...AS SUCH OBSTACLES CAN CAUSE SUDDEN WIND GUSTS AND CAUSE VEHICLES TO DRIFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
883 WWUS73 KDDC 131609 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1109 AM CDT TUE APR 13 2010 ...VERY WINDY CONDITIONS CAN EXPECTED TODAY... .A TIGHT PRESSURE GRADIENT WILL BE IN PLACE ACROSS WESTERN KANSAS TODAY AS AN UPPER LEVEL DISTURBANCE MOVES OUT OF THE ROCKIES. THIS WILL RESULT IN STRONG SOUTHERLY WINDS TODAY. THE WINDS WILL CONTINUE TO BE STRONG THROUGH THE AFTERNOON HOURS BUT SHOULD BE DIMINISHING AROUND OR SHORTLY AFTER SUNSET. KSZ030-031-043>046-061>066-074>081-084>090-140100- /O.CON.KDDC.WI.Y.0016.000000T0000Z-100414T0300Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 1109 AM CDT TUE APR 13 2010 /1009 AM MDT TUE APR 13 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. * SOUTH WINDS WILL CONTINUE IN THE 30 TO 40 MPH RANGE THROUGH THE REMAINDER OF THE DAY. WIND GUSTS TO NEAR 55 MPH WILL ALSO BE LIKELY THROUGH THE 4 PM. WINDS WILL DIMINISH AFTER SUNSET. * WIND GUSTS GREATER THAN 40 MPH CAN BE HAZARDOUS TO MOTORISTS DRIVING ON EAST TO WEST ORIENTED HIGHWAYS AND PARTICULARLY IN HIGH PROFILE VEHICLES. * VISIBILITIES MAY ALSO BE REDUCED AT TIMES DUE TO AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
166 WWUS73 KDDC 132024 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 324 PM CDT TUE APR 13 2010 ...VERY WINDY CONDITIONS CAN EXPECTED TODAY... .A TIGHT PRESSURE GRADIENT WILL REMAIN IN PLACE ACROSS WESTERN KANSAS EARLY THIS EVENING. THE WINDS WILL CONTINUE TO BE STRONG THROUGH THE EARLY EVENING HOURS BUT SHOULD BE DIMINISHING AFTER SUNSET. KSZ030-031-043>046-061>066-074>081-084>090-140300- /O.CON.KDDC.WI.Y.0016.000000T0000Z-100414T0300Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 324 PM CDT TUE APR 13 2010 /224 PM MDT TUE APR 13 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. * SOUTH WINDS WILL CONTINUE IN THE 30 TO 40 MPH RANGE THROUGH SUNSET. WIND GUSTS TO AROUND 55 MPH CAN ALSO BE EXPECTED...ESPECIALLY ALONG AND NORTH OF JOHNSON CITY TO GARDEN CITY TO NESS CITY LINE. WINDS WILL DIMINISH AFTER SUNSET. * WIND GUSTS GREATER THAN 40 MPH CAN BE HAZARDOUS TO MOTORISTS DRIVING ON EAST TO WEST ORIENTED HIGHWAYS AND PARTICULARLY IN HIGH PROFILE VEHICLES. * VISIBILITIES MAY ALSO BE REDUCED AT TIMES DUE TO AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
584 WWUS73 KDDC 132055 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 355 PM CDT TUE APR 13 2010 ...VERY WINDY CONDITIONS CAN EXPECTED TODAY... .A TIGHT PRESSURE GRADIENT WILL REMAIN IN PLACE ACROSS WESTERN KANSAS EARLY THIS EVENING. THE WINDS WILL CONTINUE TO BE STRONG THROUGH THE EARLY EVENING HOURS BUT SHOULD BE DIMINISHING AFTER SUNSET. KSZ043-044-140300- /O.UPG.KDDC.WI.Y.0016.000000T0000Z-100414T0300Z/ /O.NEW.KDDC.HW.W.0001.100413T2055Z-100414T0300Z/ SCOTT-LANE- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON 355 PM CDT TUE APR 13 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * SOUTH WINDS WILL CONTINUE IN THE 35 TO 45 MPH RANGE THROUGH SUNSET. WIND GUSTS IN EXCESS OF 58 MPH WILL ALSO BE POSSIBLE. WINDS WILL DIMINISH AFTER SUNSET. * WIND GUSTS GREATER THAN 40 MPH CAN BE HAZARDOUS TO MOTORISTS DRIVING ON EAST TO WEST ORIENTED HIGHWAYS AND PARTICULARLY IN HIGH PROFILE VEHICLES. * VISIBILITIES MAY ALSO BE REDUCED AT TIMES DUE TO AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ KSZ030-031-045-046-061>066-074>081-084>090-140300- /O.CON.KDDC.WI.Y.0016.000000T0000Z-100414T0300Z/ TREGO-ELLIS-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE- STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT- MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JETMORE...HANSTON... LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT...ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL... KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 355 PM CDT TUE APR 13 2010 /255 PM MDT TUE APR 13 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. * SOUTH WINDS WILL CONTINUE IN THE 30 TO 40 MPH RANGE THROUGH SUNSET. WIND GUSTS TO AROUND 55 MPH CAN ALSO BE EXPECTED... ESPECIALLY ALONG AND NORTH OF JOHNSON CITY TO GARDEN CITY TO NESS CITY LINE. WINDS WILL DIMINISH AFTER SUNSET. * WIND GUSTS GREATER THAN 40 MPH CAN BE HAZARDOUS TO MOTORISTS DRIVING ON EAST TO WEST ORIENTED HIGHWAYS AND PARTICULARLY IN HIGH PROFILE VEHICLES. * VISIBILITIES MAY ALSO BE REDUCED AT TIMES DUE TO AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 18
289 WWUS73 KDDC 140253 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 953 PM CDT TUE APR 13 2010 ...STRONG WINDS DECREASING... KSZ043-044-140400- /O.CAN.KDDC.HW.W.0001.000000T0000Z-100414T0300Z/ SCOTT-LANE- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON 953 PM CDT TUE APR 13 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE HIGH WIND WARNING. THE HIGH WINDS ARE DECREASING AS THE NIGHT PROGRESSES. SOUTH WINDS WILL STILL BE FROM 20 TO 30 MPH THROUGH 2 AM...HOWEVER THESE WINDS ARE BELOW HIGH WIND WARNING CRITERIA. $$ KSZ030-031-045-046-061>066-074>081-084>090-140400- /O.CAN.KDDC.WI.Y.0016.000000T0000Z-100414T0300Z/ TREGO-ELLIS-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE- STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT- MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JETMORE...HANSTON... LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT...ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL... KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 953 PM CDT TUE APR 13 2010 /853 PM MDT TUE APR 13 2010/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND ADVISORY. THE STRONG WINDS ARE DECREASING...BUT WILL STILL BE FROM THE SOUTH AT 20 TO 30 MPH THROUGH 2 AM. THESE WINDS WILL BE BELOW WIND ADVISORY CRITERIA. $$ 06
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Apr 12, 3:47 PM CDT, 3 minutes earlier.
Area forecast discussion, Apr 12, 3:47 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 347 PM CDT MON APR 12 2010 .DISCUSSION... DAYS 1-2... CONVECTION DEVELOPING OVER THE PANHANDLE OF TEXAS LATE THIS AFTERNOON APPEARS TO BE WEAKENING AS IT MOVES NORTHWARD AND ENCOUNTERS DRYER AND SLIGHTLY MORE STABLE AIR. AT THIS TIME FEEL THIS TREND WILL CONTINUE WITH ANY LINGERING STORMS ENDING AROUND...OR SHORTLY AFTER SUNSET. DID INCLUDE SOME SMALL 15-20 POP IN OUR EXTREME SW CWA EARLY JUST IN CASE AN ISOLATED STORM MOVES INTO THE AREA BEFORE DISSIPATING. WINDS EXPECTED TO BE STRONGER TONIGHT THAN LAST NIGHT WHICH SHOULD KEEP THE LOWER LVLS MIXED ENOUGH WERE FOG WILL NOT BE AN ISSUED EARLY TUESDAY MORNING. WINDS ALSO SHOULD AID IN KEEPING TEMPS UP SOME AS WELL SO THE PREVIOUS FORECAST WITH LOWS MAINLY IN THE MID 50S STILL LOOKS ON TRACK SO NO MAJOR ADJUSTMENTS PLANNED FOR THE OVERNIGHT PERIOD. ON TUESDAY SFC PRESSURES WILL CONTINUE TO FALL ACROSS ERN CO AS A 5H TROF MOVES ACROSS THE ROCKIES. GUIDANCE SUGGESTING WINDS WELL INTO THE WIND ADV CRITERIA RANGE FOR MUCH OF THE CWA WHICH LOOKS REASONABLE BASED ON PROGGED 925-85H MEAN WND SPEEDS AND MIXED LAYER WINDS SPEEDS BETWEEN 18TUE-00Z WED. GIVEN THIS WILL GO AHEAD AN ISSUE A WIND ADV FOR MUCH OF THE CWA TUESDAY AFTERNOON. BY 00Z WED GOOD BL-85H FGEN DEVELOPS ALONG A SFC FRONT IN NE/ERN CO AS 7-5H LAPSE RATES INCREASE. SHOULD NOT BE A PROBLEM GETTING WIDESPREAD SHRA/TSRA ALONG THIS BOUNDARY LATE TUESDAY. THIS FRONT, AND ITS ASSOCIATED PCPN WILL THEN SPREAD INTO SW KANSAS TUESDAY NIGHT AS THE 5H TROF MOVES ACROSS NE CO AND INTO INTO WRN NEBRASKA. BOTH THE NAM AND GFS WERE IN GOOD AGREEMENT WITH THIS SO WILL FOLLOW THE GENERAL TREND OF THESE MODELS AND RAISE POPS INTO THE HIGH CHC/LIKELY CAT AS THIS FRONT MOVES INTO SW KS LATE TUESDAY NIGHT/EARLY WED. BY WEDNESDAY AFTERNOON ABUNDANT 85H-7H MOISTURE IS STILL PROGGED TO BE STILL LOCATED ACROSS SW KS AS A SOUTHERN BRANCH UPPER LVL S/W TROF STARTS TO APPROACH THE AREA FROM THE SOUTHWEST. GIVEN THIS NEXT UPPER SYSTEM APPROACHING THE AREA ALONG WITH RICH MOISTURE PRESENT ACROSS THE REGION HAVE DECIDED TO KEEP CHC POPS GOING FOR MUCH OF THE CWA THROUGH WEDNESDAY AFTERNOON. IN ADDITION DECIDED TO LOWER HIGHS WEDNESDAY AFTERNOON GIVEN THE EXPECTED CLOUD COVER AND PCPN CHANCES. DAYS 3-7... THERE WILL BE A COUPLE OF PERIODS OF POTENTIAL PRECIPITATION OR THUNDERSTORM DEVELOPMENT ACROSS THE FORECAST AREA PRIMARILY FOCUSED ON WEDNESDAY INTO EARLY THURSDAY - AND AS WELL AGAIN ON SATURDAY WITH MUCH LESS CONFIDENCE. THE UPPER LOW NOW OVER NORTHERN CALIFORNIA WILL BE POSITIONED OVER EASTERN MONTANA BY TUESDAY NIGHT AND ADVANCE INTO SOUTHERN CANADA BY WEDNESDAY. AS A RESULT, A PACIFIC COLD FRONT WILL BE INFLUENCING THE WEATHER INTO THE HIGH PLAINS REGION FOR WEDNESDAY AND THURSDAY. THE NUMERICAL MODEL OUTPUT SUGGESTS DECENT 850 MB LEVEL MOISTURE ADVECTION CONVERGENCE JUST AHEAD OF THE BOUNDARY AS IT WEAKENS AND UNDERGOES FRONTOLYSIS ON THURSDAY, SO WE'VE GONE WITH LOW POPS SIMILAR TO WHAT THE NAM HAS SUGGESTED WHICH PRESENTS THE BEST OPPORTUNITY FOR RAIN AND THUNDERSTORMS ACROSS THE EASTERN AND SOUTHERN SECTIONS OF THE FORECAST AREA THURSDAY AND CONTINUED SOME MINOR CHANCES INTO FRIDAY ACROSS THE FAR SOUTHEAST COUNTIES. WITH TIME AS SATURDAY APPROACHES THE SURFACE HIGH PRESSURE WILL SHIFT FROM THE NORTHERN PLAINS INTO THE CENTRAL PLAINS OR UPPER MIDWEST. A QUASI STATIONARY BOUNDARY SHOULD DEVELOP ALONG THE LEADING EDGE OF THIS COOLER DRIER AIRMASS, AND BECOME THE FOCUS FOR THUNDERSTORMS INTO THE WEEKEND. THE OPERATIONAL MODELS INDICATE A LARGE DEGREE OF UNCERTAINTY IN WHERE THIS BOUNDARY MAY BE BEST LOCATED, RANGING FROM NEBRASKA TO OKLAHOMA. THE POPS FOR SATURDAY INTO SUNDAY WILL BE MUCH BETTER EVALUATED IN THE COMING DAYS, BUT A COOLING TREND WITH HIGHS IN THE 70S LATE WEEK, TO PROBABLY NO BETTER THAN THE 60S IS WARRANTED. EXTENSIVE CLOUD COVER ON EITHER OF THE DAYS COULD POSSIBLY KEEP HIGHS ONLY IN THE 50S. && .AVIATION... VFR CONDITIONS ARE ANTICIPATED OVER THE NEXT 24 HOUR PERIOD, AS MUCH DEEP MIXING OF THE ATMOSPHERE AND DRY ADVECTION, EVEN WITH DECOUPLING WINDS TONIGHT THE THREAT OF FOG DEVELOPMENT SHOULD BE LOW. THE BOUNDARY LAYER WINDS HOWEVER SHOULD BE EVEN STRONGER FROM THE SOUTH ON TUESDAY AND WE'VE INCREASED WIND SPEEDS TO AROUND 25G35KTS AT ALL TERMINALS BY 16 UTC. && .PRELIMINARY POINT TEMPS/POPS... DDC 56 76 55 71 / 10 10 50 50 GCK 55 74 55 70 / 10 10 60 60 EHA 53 72 52 69 / 10 20 40 50 LBL 54 74 54 70 / 10 10 50 50 HYS 56 77 55 68 / 10 10 50 60 P28 58 78 57 73 / 10 10 20 30 && .DDC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM MDT/ TUESDAY FOR KSZ030-031-043>046-061>066-074>081-084>090. && FN18/33/33
Hazardous weather outlook, Apr 12, 11:23 AM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1123 AM CDT MON APR 12 2010 KSZ030-031-043>046-061>066-074>081-084>090-131000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 1123 AM CDT MON APR 12 2010 /1023 AM MDT MON APR 12 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT GUSTY SOUTH WINDS AND RELATIVE HUMIDITY VALUES IN THE 20 TO 30 PERCENT RANGE WILL RESULT IN A HEIGHTENED WILDFIRE THREAT WEST OF HIGHWAY 83 LATE THIS AFTERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG SOUTHERLY WINDS WILL CONTINUE TUESDAY. WINDS COULD BE AS HIGH AS 30 TO 40 MPH DURING THE AFTERNOON. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 18
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 3:55 AM CDT | Dense Fog Advisory | DDC | Lane, Ness, Scott, Trego | 5 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.